Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On countable compactness and sequential compactness

Author: Hao Xuan Zhou
Journal: Proc. Amer. Math. Soc. 90 (1984), 121-127
MSC: Primary 54D30; Secondary 03E35, 03E50, 54A35
MathSciNet review: 722428
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If a countably compact $ {T_3}$ space $ X$ can be expressed as a union of less then $ c$ many first countable subspaces, then MA implies that $ X$ is sequentially compact. Also MA implies that every countably compact space of size $ < c$ is sequentially compact. However, there is a model of ZFC in which $ {\omega _1} < c$ and there is a countably compact, separable $ {T_2}$ space of size $ {\omega _1}$, which is not sequentially compact.

References [Enhancements On Off] (What's this?)

  • [B] J. Baumgartner, Iterated forcing, preprint. MR 823775 (87c:03099)
  • [BK] M. Bell and K. Kunen, On the PI character of ultrafilters, C. R. Math. Rep. Acad. Sci. Canada 3 (1981), 351-356. MR 642449 (82m:03064)
  • [E] R. Engelking, General topology, Polish Scientific Publishers, Warsaw, 1977. MR 0500780 (58:18316b)
  • [F] S. Franklin, On two questions of Moore and Mrowka, Proc. Amer. Math. Soc. 21 (1968), 597-599. MR 0251696 (40:4923)
  • [KS] A. Kucia and A. Szymanski, Absolute points in $ \beta N\backslash N$, Czechoslovak. Math. J. 26 (1976), 381-387. MR 0413046 (54:1167)
  • [K] K. Kunen, Set theory, North-Holland, Amsterdam, 1977.
  • [L] N. Levin, On compactness and sequential compactness, Proc. Amer. Math. Soc. 54 (1976), 401-402. MR 0405357 (53:9151)
  • [MS] V. Malyhin and B. Sapirovski, Martin's Axiom and properties of topological spaces, Dokl. Akad. Nauk. SSSR 213 (1973), 532-535. MR 0343241 (49:7985)
  • [O] A. Ostaszewski, Compact $ \sigma $-metric Hausdorff spaces are sequential, Proc. Amer. Math. Soc. 68 (1978), 339-343. MR 0467677 (57:7532)
  • [R] M. Rudin, Martin's axiom, Handbook of Mathematical Logic (K. J. Barwise, ed.), North-Holland, Amsterdam, 1977, pp. 491-501. MR 0457132 (56:15351)
  • [W] Wang Guo-jun, Unpublished manuscript.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54D30, 03E35, 03E50, 54A35

Retrieve articles in all journals with MSC: 54D30, 03E35, 03E50, 54A35

Additional Information

Keywords: Martin's Axiom (MA), iterated forcing
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society